How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16263
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I have a history of constipation, hard stools. I recently

This answer was rated:

I have a history of constipation, hard stools. I recently began drinking Metamucil 3x a day as directed on package. My stools have been soft, feathery looking with orange and yellow areas. Should I be concerned or could this be from the Metamucil?

Hello,

Answers provided are for informational use only and do not confer patient-provider relationship. My name is XXXXX XXXXX I will help you.

 

This is most likely from the Metamucil which contains dyes that can discolor feces. Also when feces comes through the digestive system more quickly that it was once accustomed to, the color of the bilirubin (a normal component) doesn't have a complete chance to develop into the darker brown color of feces. It can be anywhere from yellow to pale green.

 

It isn't anything to be concerned about. I'm happy to hear you've found something to control the constipation.

 

Kind regards,

 

Schuyler

 

Customer: replied 3 years ago.
Thanks! That is very reassuring to read!

You're so very welcome!

 

Schuyler Smile

A. Schuyler, NP and 7 other Health Specialists are ready to help you